Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 429, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2015, 5:00 PM CDT for 4 counties in Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2015, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 14, 2015, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 47 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:07 PM CDT | TSTM WND DMG | 1 S Gilberts Mill, FL | POWER LINE DOWN ON ORANGE HILL ROAD JUST SOUTH OF GILBERTS MILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WUUS52 KTAE 142200 SVRTAE FLC005-013-063-133-142230- /O.NEW.KTAE.SV.W.0429.150814T2200Z-150814T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 PM CDT FRI AUG 14 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA... NORTHWESTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA... SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... SOUTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 530 PM CDT * AT 500 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF MARIANNA...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BRADFORD...WAUSAU...BETTS...MOOSE POND...GAINER SPRING...PORTER LAKE...ROUND LAKE...CENTER LAKE...FOUNTAIN...RIDGETOP...ORANGE HILL...COMPASS LAKE...SINGER ROAD...GILBERTS MILL AND SPRING HOLLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3067 8532 3050 8527 3039 8558 3068 8565 TIME...MOT...LOC 2200Z 075DEG 10KT 3057 8538 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:03 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 14, 3:03 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM EDT FRI AUG 14 2015 .Near Term [Through Tonight]... Low-level moisture is on the increase today over the southern half of the area, as shown by the more robust cumulus field and limited mixing of dewpoints early this afternoon. Most favored areas for rain this afternoon will be the Panhandle and eastern Big Bend, given the southeasterly flow and limited forcing. Overnight, a weak trough over the northeastern Gulf will slowly move westward, increasing rain chances over the coastal waters and immediate coastal areas of the Panhandle west of Apalachicola. .Short Term [Saturday Through Sunday Night]... Changes are in store this weekend, with the relatively dry August air mass eroding in favor of greater moisture and increased rain chances compared to the past several days. A primary feature of interest is a +PV anomaly currently translating south across parts of Missouri. Numerical models also indicate a variety of other mid-upper level vorticity maxima across parts of the Arklatex and far northwestern Gulf of Mexico. How these all interact is still somewhat uncertain, but models do generally agree on evolving some sort of elongated trough or gap in the subtropical ridge this weekend, extending from the Ohio River Valley, to Louisiana, to the northwest Gulf. The net effect should be a transition to deeper southerly flow, particularly on Sunday. Drier air may manage to linger through Saturday afternoon in northern sections of our forecast area, but by Sunday precipitable water values should be around 2" in most areas. Therefore, on Saturday we concentrated the highest (50-60%) PoPs along and south of I-10, and on Sunday indicated a slight northward expansion. Another source of uncertainty is the possibility of a convectively induced circulation or MCV, over the adjacent Gulf waters, as indicated by a number of convection-allowing models. This would likely evolve out of slow-moving thunderstorm clusters over the waters. That might have the effect of focusing more numerous showers and storms south of Interstate-10, while decreasing coverage further inland. Chances of locally heavy rainfall would be also increased in the same areas along and south of I-10. Convection-allowing models also indicate some stronger updrafts this weekend, raising the possibility of a few strong/severe storms (wind the main threat) in addition to the risk of locally heavy rainfall. .Long Term [Monday Through Friday]... Southerly low-level flow and high precipitable water values should persist through Wednesday per the latest operational ECMWF and GFS runs. This would likely lead to a more active pattern in terms of rain chances, and we went slightly above model consensus with 50-60% PoPs from Monday-Wednesday in most areas. The GFS and ECMWF diverge after that, with the GFS maintaining southerly flow and increasing low-mid level moisture further. The ECMWF shows a ridge beginning to build into the area, with low-mid level winds veering and slightly lower precipitable waters. With the ECMWF ensemble mean close to the operational ECMWF, we trended lower on the PoPs and warmer on the temperatures for Thursday-Friday for now. && .Aviation... [Through 18Z Saturday] Best thunderstorm chances through the afternoon will be at ECP, with VFR conditions expected elsewhere. The cumulus deck will occasionally be broken this afternoon, but CIGS should remain above 030. Showers and thunderstorms will be more numerous on Saturday, especially around ECP and TLH. && .Marine... The synoptic weather pattern favors fairly light winds and seas of 3 feet or less. However, there is a chance that persistent clusters of thunderstorms over the Gulf waters could locally enhance winds and seas for a time, even after the storms dissipate. Therefore, 15+ knot winds can't be totally ruled out this weekend, but low confidence on timing and placement has precluded inclusion in the CWF at this time. Stronger storms over the waters this weekend appear likely to produce gusty winds. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Some locally heavy rainfall will be possible this weekend, mainly along and south of Interstate-10. Widely scattered totals of 6-8" of rain appear possible in that area if training bands of heavy showers and storms can focus in a particular area for several hours. Most locations in the region along and south of I-10 should see an average of 0.5 to 1.0 inches of rain this weekend, though. Numerous showers and storms are expected from Monday to Wednesday, with a continued threat of locally heavy rainfall. && .Preliminary Point Temps/PoPs... Tallahassee 72 91 75 91 75 / 20 50 40 60 30 Panama City 75 85 76 86 77 / 30 60 40 60 30 Dothan 69 92 72 90 72 / 10 30 20 50 30 Albany 70 92 72 91 73 / 10 20 20 30 30 Valdosta 69 89 73 90 73 / 10 50 30 60 30 Cross City 72 89 74 89 75 / 20 60 40 70 30 Apalachicola 76 88 76 87 77 / 50 50 40 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...CAMP MARINE...LAMERS FIRE WEATHER...DVD HYDROLOGY...LAMERS
In the hours before
Local storm report, Aug 14, 3:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 NW TALLAHASSEE 30.45N 84.30W
08/14/2015 LEON FL 911 CALL CENTER
TREE DOWN ON POWER LINE NEAR THE INTERSECTION OF WOODWARD
AND BREVARD STREET
0415 PM LIGHTNING 2 ESE TALLAHASSEE 30.43N 84.25W
08/14/2015 LEON FL 911 CALL CENTER
TRANSFORMER BLOWN NEAR INTERSECTION OF APALACHEE PKWY AND
BLAIRSTONE
&&
DVDLocal storm report, Aug 14, 3:51 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 ESE TALLAHASSEE 30.42N 84.25W
08/14/2015 LEON FL PUBLIC
POWER LINE ALSO DOWN NEAR BLAIRSTONE AND APALACHEE.
REPORTED BY RETIRED USAF METEOROLOGIST. ALSO 6 INCHES OF
WATER ON THE ROAD.
&&
DVDLocal storm report, Aug 14, 4:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 NNW TALLAHASSEE 30.47N 84.30W
08/14/2015 LEON FL PUBLIC
PICTURE SUBMITTED ON SOCIAL MEDIA OF A TREE DOWN ON A
POWER LINE ALONG REDBUD AVE
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:13 AM CDT | Special Marine Warning | TAE | 47 min | |
| Aug 14, 2:22 PM CDT | Areal Flood Advisory | TAE | Bay | 53 min |
| Aug 14, 3:14 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 19 min |
| Aug 14, 3:17 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 28 min |
| Aug 14, 5:16 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.